Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at May 28, 2021, 1:28 AM CDT for Tunica County, Mississippi; Lee County, St. Francis County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 1:28 AM CDT (06:28 UTC)
- Expired
- May 28, 2021, 2:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
Counties Lee County, AR, St. Francis County, AR, Tunica County, MS
The radar
The Memphis radar (KNQA), 93 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 697 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted.
447
WWUS84 KMEG 280628
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
128 AM CDT Fri May 28 2021
ARZ036-048-049-058-MSZ007-010-280700-
St. Francis AR-Phillips AR-Lee AR-Crittenden AR-Tunica MS-Coahoma MS-
128 AM CDT Fri May 28 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 AM CDT
FOR...
St. Francis County in eastern Arkansas...
Northern Phillips County in eastern Arkansas...
Lee County in eastern Arkansas...
Southwestern Crittenden County in eastern Arkansas...
Western Tunica County in northwestern Mississippi...
Northeastern Coahoma County in northwestern Mississippi...
At 128 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Allendale, or near Brinkley, moving east at 55 mph.
Very heavy rain is also possible with this thunderstorm.
People in St. Francis...northern Phillips...Lee...southwestern
Crittenden...western Tunica and northeastern Coahoma Counties should
monitor this storm closely.
LAT...LON 3500 9115 3500 9104 3515 9104 3513 9022
3503 9025 3504 9029 3501 9031 3498 9030
3496 9027 3487 9031 3486 9030 3442 9043
3447 9106 3473 9105 3474 9110 3487 9110
3487 9112 3491 9112 3491 9115
TIME...MOT...LOC 0628Z 274DEG 49KT 3485 9127
$$
SWBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 28, 12:00 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 28, 12:00 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1200 AM CDT Fri May 28 2021 .UPDATE... See the 06Z aviation discussion below. && .PREV DISCUSSION... /issued 933 PM CDT Thu May 27 2021/ UPDATE... Initial round of storms moved into northeast AR and the MO bootheel earlier this evening, and continued into west TN, mainly north of I-40. Instability was initially adequate for severe storms, around 1500 J/KG, but weak bulk shear and shallow midlevel lapse rates limited storm threat to sub-severe wind gusts and flash flooding. Last several HRRR runs have depicted storms weakening further as they move into in area of weaker instability and stronger convective inhibition. This is consistent with radar trends over the past hour or two. Out west, GOES IR imagery showed midevening storms over OK had a strong southward propagation component. This appeared to less so with the storms over western AR, as they appeared be more tied to a westerly midlevel shortwave and synoptic cold front. These storms will likely arrive to east central AR, the Memphis metro, and north MS overnight - weakening in the process. Forecast update remains on track. No severe thunderstorm watches are anticipated, but gusty winds, heavy rainfall and frequent lightning will remain possible. PWB && .PREV DISCUSSION... /issued 249 PM CDT Thu May 27 2021/ DISCUSSION... Convection continues to develop across Missouri ahead of a cold front that stretches across Northern Missouri into Eastern Kansas. The convection is firing up along an old outflow boundary. Some additional showers and thunderstorms have developed out ahead of the line. Expect this trend to continue with isolated/scattered development occurring across Northeast Arkansas and the Missouri Bootheel over the next couple of hours. Expect the main line of convection that is developing across Southern Missouri along the old outflow boundary to push into Northeast Arkansas by 6-7 PM CDT. The line is moving into an area of 3000-4000 J/KG of CAPE that is located over Eastern and Central Arkansas. As a result, expect the line to begin intensifying over the next couple of hours. Damaging winds will be the main threat from the storms. The line will continue to push through the Mid-South over the course of the rest of the evening into the overnight hours. The line will likely weaken by the overnight hours. The remnants will work the atmosphere over for Friday as the cold front moves into the region except for portions of Northeast Mississippi. Redevelopment may begin around noon time across areas along and southeast of a Iuka to Tupelo to Calhoun City line. Some of these storms may become severe, but the risk will only last a couple of hours as convection will quickly push to the southeast. Otherwise, a few lingering showers may occur behind the front. Temperatures will be cooler behind the front with highs in the mid to upper 70s. High pressure will begin to settle over the Ohio Valley by Friday Night and will remain in place throughout the holiday weekend. Expect beautiful conditions with cool temperatures and low humidity. Temperatures may begin warming by late in the weekend into Memorial Day as upper ridging begins to occur over the area. Expect highs to range from the mid 60s to the mid 70s Saturday and Sunday. Lows will be in the mid 40s to mid 50s. An upper level low will begin to move into the Central and Southern Plains by the middle of next week. Disturbances will rotate around the upper low setting off showers and thunderstorms. Models continue to disagree on timing, but Wednesday afternoon through Thursday will likely be the best chances for rain. KRM && .AVIATION... /06Z TAFs/ Another complex of -SHRAs and isolated -TSRAs will move in to JBR and MEM over the next couple of hours. Confidence in TSRA has diminished and has been removed from all TAF sites. Expect SHRAs and lower CIGs overnight, improving by late tomorrow morning. CIGs will likely to fall to MVFR and could fall as low as IFR. Expect a wind shift to the west and northwest tomorrow morning behind the front. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 27, 11:52 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 1152 PM CDT Thu May 27 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-290700- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1152 PM CDT Thu May 27 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight A few strong storms will be possible overnight, producing winds gusts to 50 mph and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few strong storms will be possible along an east of the Natchez Trace Parkway in northeast Mississippi Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, May 27, 10:13 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
1013 PM CDT Thu May 27 2021
TNZ021-022-052>055-091-280400-
Carroll TN-Henderson TN-Chester TN-Madison TN-Benton TN-Decatur TN-
McNairy TN-
1013 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1100 PM CDT
FOR...
Southern Carroll County in western Tennessee...
Henderson County in western Tennessee...
Chester County in western Tennessee...
Madison County in western Tennessee...
Southern Benton County in western Tennessee...
Decatur County in western Tennessee...
Northern McNairy County in western Tennessee...
At 1013 PM CDT...strong thunderstorms producing winds up to 35 mph
were located along a line extending from near Natchez Trace State
Park to near Chickasaw State Park to near Somerville. Movement was
east at 25 mph.
People in southern Carroll...Henderson...Chester...Madison...southern
Benton...Decatur and northern McNairy Counties should monitor this
storm closely.
LAT...LON 3578 8798 3572 8803 3568 8802 3562 8803
3542 8828 3542 8836 3535 8837 3513 8879
3533 8879 3539 8884 3543 8884 3543 8908
3556 8907 3573 8875 3600 8850 3601 8800
3595 8802 3594 8793
TIME...MOT...LOC 0313Z 288DEG 21KT 3583 8829 3543 8876 3517 8935
MJSpecial weather statement, May 27, 10:16 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
1016 PM CDT Thu May 27 2021
TNZ050-089-090-280345-
Hardeman TN-Fayette TN-Haywood TN-
1016 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1045 PM CDT
FOR...
Hardeman County in western Tennessee...
Fayette County in western Tennessee...
Southeastern Haywood County in western Tennessee...
At 1016 PM CDT...strong thunderstorms producing winds up to 35 mph
were located along a line extending from near Mt Pleasant to near
Silerton. Movement was southeast at 25 mph.
People in Hardeman...Fayette and southeastern Haywood Counties should
monitor this storm closely.
LAT...LON 3513 8879 3500 8914 3500 8964 3533 8964
3556 8907 3543 8908 3543 8884 3539 8884
3533 8879 3531 8880 3525 8878
TIME...MOT...LOC 0316Z 327DEG 21KT 3500 8954 3534 8884
MJSpecial weather statement, May 27, 10:59 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
1059 PM CDT Thu May 27 2021
TNZ053-054-091-092-280430-
Henderson TN-Chester TN-McNairy TN-Hardin TN-
1059 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...
South central Henderson County in western Tennessee...
Chester County in western Tennessee...
Northern McNairy County in western Tennessee...
Northwestern Hardin County in western Tennessee...
At 1058 PM CDT...a strong thunderstorm producing pea size hail and
winds up to 45 mph was located near Masseyville, or near Henderson,
moving east at 35 mph.
People in south central Henderson...Chester...northern McNairy and
northwestern Hardin Counties should monitor this storm closely.
LAT...LON 3517 8830 3518 8878 3525 8878 3528 8879
3541 8879 3560 8830
TIME...MOT...LOC 0358Z 263DEG 30KT 3535 8864
MJSpecial weather statement, May 27, 11:00 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
1100 PM CDT Thu May 27 2021
TNZ053>055-280445-
Henderson TN-Chester TN-Decatur TN-
1100 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1145 PM CDT
FOR...
Central Henderson County in western Tennessee...
East central Chester County in western Tennessee...
Decatur County in western Tennessee...
At 1100 PM CDT...a strong thunderstorm producing pea size hail and
winds up to 45 mph was located near Reagan, or 12 miles south of
Lexington, moving east at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Henderson...east central Chester and Decatur
Counties should monitor this storm closely.
LAT...LON 3549 8798 3547 8803 3544 8804 3543 8803
3542 8799 3540 8821 3542 8823 3542 8836
3541 8835 3539 8836 3538 8849 3566 8852
3582 8803 3581 8803 3582 8797 3577 8798
3572 8803 3566 8802 3562 8804 3551 8797
TIME...MOT...LOC 0400Z 263DEG 30KT 3548 8841
MJSpecial weather statement, May 28, 12:16 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
1216 AM CDT Fri May 28 2021
TNZ091-092-280600-
McNairy TN-Hardin TN-
1216 AM CDT Fri May 28 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 AM CDT
FOR...
Eastern McNairy County in western Tennessee...
Hardin County in western Tennessee...
At 1215 AM CDT...a strong thunderstorm producing winds at least 40
mph was located near Selmer, moving east at 40 mph.
People in eastern McNairy and Hardin Counties should monitor this
storm closely.
LAT...LON 3501 8820 3500 8820 3500 8863 3530 8865
3531 8864 3529 8798 3501 8798
TIME...MOT...LOC 0515Z 274DEG 35KT 3508 8857
SWBSpecial weather statement, May 28, 1:28 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
128 AM CDT Fri May 28 2021
ARZ036-048-049-058-MSZ007-010-280700-
St. Francis AR-Phillips AR-Lee AR-Crittenden AR-Tunica MS-Coahoma MS-
128 AM CDT Fri May 28 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 AM CDT
FOR...
St. Francis County in eastern Arkansas...
Northern Phillips County in eastern Arkansas...
Lee County in eastern Arkansas...
Southwestern Crittenden County in eastern Arkansas...
Western Tunica County in northwestern Mississippi...
Northeastern Coahoma County in northwestern Mississippi...
At 128 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Allendale, or near Brinkley, moving east at 55 mph.
Very heavy rain is also possible with this thunderstorm.
People in St. Francis...northern Phillips...Lee...southwestern
Crittenden...western Tunica and northeastern Coahoma Counties should
monitor this storm closely.
LAT...LON 3500 9115 3500 9104 3515 9104 3513 9022
3503 9025 3504 9029 3501 9031 3498 9030
3496 9027 3487 9031 3486 9030 3442 9043
3447 9106 3473 9105 3474 9110 3487 9110
3487 9112 3491 9112 3491 9115
TIME...MOT...LOC 0628Z 274DEG 49KT 3485 9127
SWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:45 PM CDT | Special Weather Statement | MEG | DeSoto | 30 min |
| May 28, 2:28 AM CDT | Special Weather Statement | MEG | Tunica | 47 min |
| May 27, 7:55 PM CDT | Special Weather Statement | MEG | Gibson, Weakley | 50 min |
| May 27, 7:59 PM CDT | Special Weather Statement | MEG | Tipton | 46 min |
| May 27, 8:39 PM CDT | Special Weather Statement | MEG | Weakley | 51 min |
| May 27, 8:50 PM CDT | Special Weather Statement | MEG | Tipton | 25 min |
| May 27, 9:13 PM CDT | Special Weather Statement | MEG | Shelby | 32 min |
| May 27, 9:15 PM CDT | Special Weather Statement | MEG | Benton, Carroll, Henry | 60 min |
| May 27, 9:18 PM CDT | Special Weather Statement | MEG | Haywood, Madison | 27 min |
| May 27, 9:42 PM CDT | Special Weather Statement | MEG | Chester, Henderson, Madison | 33 min |
| May 27, 10:13 PM CDT | Special Weather Statement | MEG | Carroll, Chester, Decatur, Henderson, Madison | 47 min |
| May 27, 10:16 PM CDT | Special Weather Statement | MEG | Fayette, Hardeman | 29 min |
| May 27, 10:59 PM CDT | Special Weather Statement | MEG | Chester | 31 min |
| May 27, 11:00 PM CDT | Special Weather Statement | MEG | Decatur, Henderson | 45 min |
| May 27, 11:21 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 54 min |
| May 28, 12:16 AM CDT | Special Weather Statement | MEG | Hardin, McNairy | 44 min |
| May 27, 7:27 PM CDT | Areal Flood Advisory | MEG | Craighead, Mississippi, Poinsett | 3 hr |
| May 27, 7:41 PM CDT | Special Weather Statement | MEG | Craighead, Mississippi, Poinsett | 34 min |
| May 27, 8:25 PM CDT | Special Weather Statement | MEG | Mississippi | 35 min |
Nearby
Special Weather Statements in Arkansas, 2021Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.